Dear Doctor -
I am a 29-year old female who has been diagnosed with eosinophilc
gastroenteritis after three years, on and off, of getting sick after
many meals and often times vomiting for no reason at all in the
middle of the night or at random times during the day.
My doctor put me on prednisone for about three months and the problems
went away, However, a few days after finally stopping taking the
prednisone the symptoms slowly began to return and I'm quickly
getting back to the stage of feeling sick all the time and vomiting
I can not go back on prednisone because the side effects were too terrible
to bear again. My doctor is now trying to treat me with an allergy
medicine called Zyrtec, but that does not seem to be helping.
My question is - is there anything that will cure this, or is it
something I need to live with forever unless I take prenosine for
the rest of my life?
Please help! Thank you -
Dear Beth R.,
If certain foods obviously cause symptoms, a trial elimination diet may help induce a clinical remission. However, in most individuals a specific food will not be isolated. Short courses of oral corticosteroids usually produce a clinical remission. Periodic courses of steroids may be necessary for relapses and some patients require a low maintenance dose. Some patients will respond to sodium cromolyn. Surgery is indicated in patients with complications such as: bowel perforation, obstruction or refractory disease. I hope you find this information helpful.
This response is being provided for general informational purposes only and should not be considered medical advice or consultation. Always check with your personal physician when you have a question pertaining to your health.
If you would like to be seen at our institution please call 1-800-653-6568, our Referring Physicians
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.